MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Codes Separation Failure (2547); Adverse Event Without Identified Device or Use Problem (2993); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed that a delivery wire, coil and introducer sheath were returned for this complaint.The coil and delivery wire arms were not interlocked, due to the interlocking arm of the coil was detached and it was not returned.The twist lock of the introducer sheath had been opened, kinked and stretched.Residues of blood were noted within the introducer sheath.The delivery wire was inspected and no anomalies were noted.The coil was inspected and was found kinked and stretched near the interlocking arm and zap tip.The interlocking arm of the coil was detached and it was not returned.A microscopic inspection revealed that the zap tip has a smooth surface, interlocking arm of the coil was detached and it was not returned,and main coil was found kinked and stretched near the zap tip and interlocking arm.Many of the fiber bundles of the delivery wire were detached.A dimensional inspection revealed that the weld outer diamter (od), weld arm od (max), and wire zap tip (max) of the delivery wire were within its specification.The zap tip od and primary coil od were within its specification.The no.Of distal fiber bundlesa and no.Of distal fiber bundles were unspecified.
 
Event or Problem Description
Reportable based on device analysis completed on 14jun2019.It was reported that the device was unable to deploy.A 12mm x 20cm interlock-35 was selected for use.During preparation, it was noted that the coild was unable to deploy and could not pushed through.The procedure was completed with another of the same.There were no patient complications reported.Patient is stable.However, device analysis revealed that many of the fiber bundles were detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8732984
Report Number2134265-2019-07432
Device Sequence Number2271656
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2021
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0022686062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight54